MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA SUPRARENAL

ENDOLOGIX, INC. AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Rupture (2208)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, the patient was present in the emergency room (er) with abdominal and back pain.A computed tomography (ct) was performed and showed retroperitoneal hemorrhage.The patient was sent to another hospital for an intervention.Upon review of the computed tomography (ct) by the physician and radiologist, a type 1a endoleak was suspected as the proximal extension had moved 2 cm's from initial implantation.The physician elected to reline the original implanted devices with gore (non - endologix) stents to resolved this event and the patient was reported as doing well post intervention.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, the patient was present in the emergency room (er) with abdominal and back pain.A computed tomography (ct) was performed and showed retroperitoneal hemorrhage.The patient was sent to another hospital for an intervention.Upon review of the computed tomography (ct) by the physician and radiologist, a type 1a endoleak was suspected as the proximal extension had moved 2 cm¿s from initial implantation.The physician elected to reline the original implanted devices with gore (non - endologix) stents to resolved this event and the patient was reported as doing well post intervention.Additional information: during the investigation of the reported event, clinical assessment confirmed a rupture based on medical records and imaging reviewed.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was unable to find substantial evidence to support the following event of the type ia endoleak and migration of the proximal extension of 20mm based on the medical records and imaging available to review.Clinical was able to find substantial evidence to support the rupture event.As such, procedure related harms, device, user, or anatomy relatedness of this event could not be determined with the medical records and imaging available to review.The patient was discharged on day six (6) following a secondary endovascular repair.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9136965
Report Number2031527-2019-00445
Device Sequence Number2547429
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)200619
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model NumberA28-28/C75-O20V
Device Lot Number1704062-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1641441R001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR